Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 11, 2021, 6:43 PM EDT for Dubois County, Indiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 11, 2021, 7:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Louisville, KY
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
786
WWUS83 KLMK 112243
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
643 PM EDT Fri Jun 11 2021
INZ083-112345-
Dubois-
643 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT DUBOIS COUNTY...
At 642 PM EDT, a strong thunderstorm was located 10 miles southwest
of Shoals, moving south at 25 mph.
Winds in excess of 40 mph, torrential rain, and frequent cloud to
ground lightning are possible with this storm as it moves through
Dubois county over the next hour.
Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Saint Marks, Portersville,
Millersport, Bretzville, Kellerville and Haysville.
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3850 8698 3850 8696 3849 8696 3849 8695
3851 8693 3850 8691 3850 8688 3853 8683
3825 8679 3821 8679 3821 8707
TIME...MOT...LOC 2242Z 355DEG 23KT 3860 8697
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 6:18 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 11, 6:18 PM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Louisville KY 618 PM EDT Fri Jun 11 2021 .Mesoscale Update... Issued at 618 PM EDT Fri Jun 10 2021 Strong thunderstorms will continue to move through portions of north- central and east-central KY this evening. Some of these storms may be briefly severe over the next hour. Surface mesoanalysis shows a moderately unstable atmosphere with MLCAPE values in the 1500-2000 J/kg range. Effective shear remains quite marginal with values of less than 30 knots. Best effective shear values reside west of the Natcher Parkway across western KY. Thunderstorms are developing along outflow boundaries and additional convection will likely be focused around these. Over the next hour, best convective development will be along and just east of I-65 with a southward moving outflow boundary pushing through the Louisville Metro area. Pulse type storms with the potential of 50-60 MPH wind gusts will be the primary hazard. Second area of convection will be focused over portions of Mercer, Garrard, Boyle, and perhaps northern Lincoln counties of east- central KY. Marginally severe wind gusts to 60 MPH and possibly pea- marble sized hail will be the primary hazards with this activity. Soils are also saturated in some areas which may result in some localized flooding, especially where storms train. Overall residence time of these storms is low given their propagation along aforementioned outflow boundaries. However, a few flash flood warnings may be required in areas that have seen repeated rainfall this week. && .Short Term...(This evening through Saturday) Issued at 237 PM EDT Fri Jun 11 2021 Expect another afternoon of scattered showers and thunderstorms. Surface analysis places center of low pressure over central Ohio with two notable troughs, one extending SW across central KY and another extending W across central Indiana. Current radar shows scattered convection firing up along and ahead of both of these features with much less coverage over southern Indiana south to the Parkways. Overall environment is moist and unstable with SBCAPE values exceeding 3000 J/kg and PWAT's from 1.70 to 1.90 inches. But with shear values remaining low, the main threat continues to be heavy localized rainfall and potential for flooding. But it should be noted that hi-res models advertise less coverage today than yesterday as RAP soundings do show a subtle 7H warm nose. But with that said, overall environment continues to be conducive for convective development. Clearing overnight once again will lead to stratus and fog development, especially from the Bluegrass to the Lake Cumberland area. Fog should quickly dissipate after sunrise with stratus lingering for a few hours. Saturday morning min temps will range in the upper 60s to low 70s. GEFS Integrated Water Vapor Transport shows the atmospheric river weakening over the OH Valley, but still maintaining a presence over the region through Saturday night as PWATs drop to around 1.50 inches. This will allow for another afternoon of chance showers and thunderstorms, though the chance is slight. As the low moves farther east, ridging aloft builds in bringing drier air that should limit convection tomorrow afternoon. Best chances will be across southern Indiana and along the Ohio River. Highs for Saturday will push into the upper 80s to low 90s. And with dew points in the low 70s, real- feel temperatures will be in the mid to upper 90s. So stay hydrated and seek shade! .Long Term...(Saturday night through Friday) Issued at 152 PM EDT Fri Jun 11 2021 A ridge west/trof east upper height pattern will be the rule for the upcoming week. On Sunday a broad, weak surface trough will slide through the Ohio Valley from north to south. Mid-level lapse rates, 700mb winds, and 0-6km bulk shear will be weak along with some slight upper ridging. Nevertheless, there will be plenty of moisture and instability for even a subtle boundary to work with, so will keep scattered showers/storms in the forecast with a diurnal peak in the afternoon/early evening. Current timing indicates the best chances will be in southern and eastern sections of central Kentucky. Another weak boundary is expected to slip through the region Monday night, but with little fanfare with its passage taking place at a time of low instability and weakening wind energy aloft. Depending on timing, a stray shower or storm could develop in southern Indiana in the late afternoon or early evening, but with sounding progs showing dry air aloft and some capping, will keep the general forecast dry for now. The forecast for the rest of the work week will also be dry at this time, with better rain chances associated with the main storm track across Canada (north of a powerful upper ridge that will be roasting the American Southwest where exceptional drought is already well established), along the eastern seaboard closer to the axis of the eastern upper trough, and on the central Gulf Coast in a plume of moisture coming up from the Bay of Campeche and Gulf of Mexico. Temperatures will be fairly typical for this time of year, although on Wednesday areas east of Interstate 65 may not make it out of the 70s. && .Aviation...(18Z TAF Issuance) Issued at 139 PM EDT Fri Jun 11 2021 IMPACTS: Scattered showers and thunderstorms. MVFR to IFR fog and low stratus Saturday morning at LEX. DISCUSSION: Latest surface analysis places center of low pressure of central Ohio. Expect to see another afternoon of scattered showers and thunderstorms as the region remains within a moist and unstable airmass. Radar is already showing scattered showers and isolated thunderstorms SE of a line from LEX to BWG with much less coverage NW of there. Another area of scattered convection is popping up just south of IND and is expected to continue southward, affecting SDF and LEX later this afternoon. Clearing tonight will lead to another morning of low stratus and fog, which should mostly affect LEX. Another round of late afternoon showers and storms is possible Saturday within SDF's planning period. CONFIDENCE: Medium to high on occurrence of thunderstorms, but low to medium on actual location. Medium to high on stratus and fog affecting LEX Saturday morning. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale...MJ Short Term...CG Long Term...13 Aviation...CG
Hazardous weather outlook, Jun 11, 2:44 PM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 244 PM EDT Fri Jun 11 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121845- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 244 PM EDT Fri Jun 11 2021 /144 PM CDT Fri Jun 11 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Slow-moving showers and thunderstorms will produce localized torrential downpours tonight. Isolated flash flooding is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated to scattered thunderstorms will be possible through the weekend. These thunderstorms will be capable of torrential rainfall. Areas that see repeated thunderstorms over a short time could experience localized flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report heavy rainfall and flooding. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CG/13
In the hours before
Special weather statement, Jun 11, 5:32 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
532 PM EDT Fri Jun 11 2021
KYZ033>035-112200-
Shelby-Henry-Franklin-
532 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...HENRY AND
NORTHWESTERN FRANKLIN COUNTIES...
At 532 PM EDT, a strong thunderstorm was located near New Castle,
moving south at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Castle, Eminence, Pleasureville, Campbellsburg, Gratz, Port
Royal, North Pleasureville, Drennon Springs, Delville and Bethlehem.
LAT...LON 3856 8506 3857 8504 3855 8500 3851 8503
3851 8498 3849 8499 3847 8495 3844 8496
3843 8495 3843 8494 3846 8493 3846 8492
3844 8493 3842 8488 3838 8490 3835 8485
3826 8519 3855 8522 3858 8518 3859 8508
TIME...MOT...LOC 2132Z 342DEG 20KT 3849 8513
CJPSpecial weather statement, Jun 11, 6:20 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
620 PM EDT Fri Jun 11 2021
KYZ028>030-038-045-112315-
Jefferson-Bullitt-Spencer-Nelson-Hardin-
620 PM EDT Fri Jun 11 2021
...CLUSTERS OF STRONG THUNDERSTORMS MOVING SOUTHWARD ALONG AND JUST
EAST OF I-65 IN NORTH CENTRAL KENTUCKY...
At 619 PM EDT, a strong thunderstorm was located near Pioneer
Village, moving south at 15 mph. These storms will affect Bullitt,
Spencer, Nelson, and eastern portions of Hardin county over the next
hour.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bardstown, Shepherdsville, Pioneer Village, Mount Washington, Lebanon
Junction, Hebron Estates, Fox Chase, Highgrove, Waterford and Samuels
Field Airport.
LAT...LON 3811 8546 3785 8536 3772 8577 3801 8594
3802 8593
TIME...MOT...LOC 2219Z 357DEG 15KT 3802 8564
MJSpecial weather statement, Jun 11, 6:23 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
623 PM EDT Fri Jun 11 2021
KYZ034-039-040-046>048-055>057-066-067-112330-
Boyle-Shelby-Mercer-Woodford-Jessamine-Washington-Lincoln-Madison-
Garrard-Casey-Anderson-
623 PM EDT Fri Jun 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LINCOLN...SOUTHEASTERN
SHELBY...MERCER...SOUTHWESTERN WOODFORD...GARRARD...ANDERSON...
SOUTHWESTERN JESSAMINE...NORTHEASTERN WASHINGTON...BOYLE...SOUTH
CENTRAL MADISON AND NORTHEASTERN CASEY COUNTIES...
At 622 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lawrenceburg to near Boone. Movement
was south at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms. Torrential rainfall is also occurring with these storms, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Locations impacted include...
Danville, Lawrenceburg, Harrodsburg, Stanford, Lancaster, Mccreary,
Ballard, Junction City, Burgin and Crab Orchard.
LAT...LON 3753 8432 3754 8432 3754 8435 3752 8436
3750 8435 3747 8438 3748 8445 3740 8448
3726 8469 3785 8511 3815 8505 3753 8430
TIME...MOT...LOC 2222Z 358DEG 18KT 3803 8499 3752 8437
MJLocal storm report, Jun 11, 6:30 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 1 WSW PLEASURE RIDGE PA 38.15N 85.86W
06/11/2021 JEFFERSON KY BROADCAST MEDIA
TREE LIMB DOWN ON STRIVE LN. TIME ESTIMATED
FROM RADAR.
&&
CJPLocal storm report, Jun 11, 6:35 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
635 PM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 1 WNW PLEASURE RIDGE PA 38.16N 85.86W
06/11/2021 JEFFERSON KY BROADCAST MEDIA
TREE DOWN GRANDEL FARMS. TIME ESTIMATED FROM
RADAR.
&&
CJPSpecial weather statement, Jun 11, 6:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
643 PM EDT Fri Jun 11 2021
INZ083-112345-
Dubois-
643 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT DUBOIS COUNTY...
At 642 PM EDT, a strong thunderstorm was located 10 miles southwest
of Shoals, moving south at 25 mph.
Winds in excess of 40 mph, torrential rain, and frequent cloud to
ground lightning are possible with this storm as it moves through
Dubois county over the next hour.
Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Saint Marks, Portersville,
Millersport, Bretzville, Kellerville and Haysville.
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3850 8698 3850 8696 3849 8696 3849 8695
3851 8693 3850 8691 3850 8688 3853 8683
3825 8679 3821 8679 3821 8707
TIME...MOT...LOC 2242Z 355DEG 23KT 3860 8697
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:40 PM EDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Jun 11, 5:48 AM EDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Jun 11, 2:46 PM EDT | Special Weather Statement | LMK | Clinton | 44 min |
| Jun 11, 5:07 PM EDT | Areal Flood Advisory | LMK | Clark | 3 hr |
| Jun 11, 5:21 PM EDT | Areal Flood Advisory | LMK | Clinton, Cumberland | 3 hr |
| Jun 11, 5:28 PM EDT | Special Weather Statement | LMK | Clark, Fayette, Jessamine, Madison | 47 min |
| Jun 11, 5:31 PM EDT | Special Weather Statement | LMK | Jefferson, Oldham | 59 min |
| Jun 11, 5:32 PM EDT | Special Weather Statement | LMK | Henry | 28 min |
| Jun 11, 5:41 PM EDT | Flash Flood Warning | LMK | Clark | 2 hr |
| Jun 11, 5:46 PM EDT | Areal Flood Advisory | LMK | Fayette, Garrard, Jessamine, Madison | 3 hr |
| Jun 11, 5:53 PM EDT | Areal Flood Advisory | LMK | Casey, Lincoln | 3 hr |
| Jun 11, 5:59 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 31 min |
| Jun 11, 6:05 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 29 min |
| Jun 11, 6:20 PM EDT | Special Weather Statement | LMK | Bullitt | 55 min |
| Jun 11, 6:23 PM EDT | Special Weather Statement | LMK | Anderson, Boyle, Garrard, Lincoln, Mercer | 67 min |
| Jun 11, 6:32 PM EDT | Areal Flood Advisory | LMK | Anderson, Franklin, Garrard, Lincoln, Mercer, Woodford | 3 hr |
| Jun 11, 6:35 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Woodford | 25 min |
| Jun 11, 6:59 PM EDT | Special Weather Statement | LMK | Jessamine, Woodford | 46 min |
| Jun 11, 7:01 PM EDT | Special Weather Statement | LMK | Hardin, Larue, Nelson | 59 min |
| Jun 11, 7:25 PM EDT | Special Weather Statement | LMK | Casey | 50 min |
| Jun 11, 7:58 PM EDT | Special Weather Statement | LMK | Hart | 47 min |
| Jun 11, 7:58 PM EDT | Special Weather Statement | LMK | Marion | 47 min |
| Jun 11, 4:41 PM EDT | Special Weather Statement | LMK | Clark, Scott | 34 min |
| Jun 11, 5:14 PM EDT | Special Weather Statement | LMK | Clark | 31 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.